Paracetamol poisoning and hepatotoxicity in Chinese--the Prince of Wales Hospital (Hong Kong) experience.

@article{Chan1993ParacetamolPA,
  title={Paracetamol poisoning and hepatotoxicity in Chinese--the Prince of Wales Hospital (Hong Kong) experience.},
  author={Thomas Yan Keung Chan and Albert Y W Chan and Julian A.J.H. Critchley},
  journal={Singapore medical journal},
  year={1993},
  volume={34 4},
  pages={
          299-302
        }
}
From 1989 to 1991, 104 Chinese patients were admitted to the Prince of Wales Hospital with paracetamol poisoning. Only 11 subjects had a plasma paracetamol concentration above the published treatment line. Intravenous N-acetylcysteine (NAC) was completely effective when given within 8 hours (3 patients), while late treatment with NAC at 16 and 26 hours after overdose (2 patients) was ineffective in preventing liver damage as evidenced by elevations in plasma alanine transaminase concentrations… CONTINUE READING